Iowa, 2006Tornadoes and Hail in Iowa, March 30, 2006
March 30, 2006 · NWS DMX · 77 events in 31 counties and zones
An early spring storm moved into Iowa during the day on the 30th. Though somewhat early in the season for such a storm, the storm was a classic storm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 77
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early spring storm moved into Iowa during the day on the 30th. Though somewhat early in the season for such a storm, the storm was a classic storm. As it quite typical of April or May, the storm was a classic "bowling ball" type system with a closed upper low lifting northeast out of the southwest U.S. Surface low pressure moved from Kansas into Southwest Iowa during the event. A dryline pushed northeast with the low into the state. Strong moisture transport took place ahead of the storm with dew points reaching the mid 50s to low 60s over Iowa as afternoon temperatures were in the 60 to 70 degree range. Strong south winds in the low levels were in place with speeds in the 35 to 45 kt range. The atmosphere destabilized during the afternoon with lifted indices reaching -7 by the early afternoon. CAPE values were not all that great, at about 1000 J/kg. The freezing level during the storms was relatively low, at about 10,700 feet. Thunderstorms developed in western Iowa and lifted northeast at 50 to 55 MPH during the afternoon. These formed in the warm sector. At the same time, the dryline pushed into western Iowa during the late afternoon. The storms from the dryline produced hail and strong winds, along with 2 small tornadoes. The line of storms took on a bow echo appearance as they raced across the state. The storms that formed ahead of the dryline were not as significant and produced only marginal severe weather. As the dryline storms moved in, reports of hail and high wind were numerous. Two small tornadoes touched down briefly, causing little damage. One was west of the Creston Airport in Union County, the second was near De Soto in Dallas County. Minor damage occurred with the tornado west of Creston as it damaged breeze way and carport there. High winds were quite wide spread with wind speeds reaching or exceeding 80 MPH at times. In Latimer winds of 80 MPH took the roof off of a building for example. In Franklin County, high winds lifted bleachers and threw them 300 feet, across a road. Damage was reported to an apartment building roof in Crawford County and a dugout destroyed as well. Several reports of semi-tractortrailer trucks being overturned were received. One was overturned in Crawford County on the Shelby County line, 6 were overturned in Adair County by 71 MPH winds with one person receiving minor injuries. Six trucks were blown off the highway in Guthrie County and another in Story County. Two people were injured in Boone County when high winds blew a tree onto a mobile home. The mobile home was totally destroyed. Three mobile homes were flipped in Story County by the high winds. Reports of damage to outbuildings were too numerous to mention here. Hail reports were quite numerous. Much of the hail was around an inch in diameter. One of the storms produced large hail in the Des Moines Metro area. Two inch diameter hail fell in Des Moines, with golf ball size hail in Norwalk and one and one half inch diameter hail falling at the Des Moines Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Mar 30, 2:39 PM CST, 6 minutes earlier.
Area forecast discussion, Mar 30, 2:39 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
239 PM CST THU MAR 30 2006
DISCUSSION...
NEAR TERM FOCUS IS POTENTIAL SEVERE OUTBREAK. WARM SECTOR CONVECTION
IS SURGING NORTH OUT OF KANSAS INTO SE NEBRASKA AND SW IA ATTM. A
TRAILING LINE OF STORMS ASSOCIATED WITH THE DRY LINE EXTENDS FROM
NORTHEAST NEBRASKA INTO EASTERN KANSAS. PER LATEST SWOMCD AND NEW
TORNADO WATCH...THE MAIN TORNADO THREAT CONTINUES TO BE THE SW
COUNTIES OF THE DES MOINES CWA. HOWEVER...WITH LIMITATIONS IN
SURFACE BASED INSTABILITY...THE OVERALL MAIN THREAT OVER THE CWA IS
LIKELY STRAIGHT LINE WINDS...FROM DISCRETE CELLS/BOWING SEGMENTS AND
LATER IN THE EVENING A LIKELY SQUALL LINE. ISOLATED FLASH FLOODING
IS ALSO POSSIBLE...MAINLY FROM VERY INTENSE RAINFALL RATES AS THE
STORM MOTION WILL LIKELY BE NORTHWARD IN THE 40-55 MPH RANGE. THE
THREAT IS NOT EXPECTED TO BE WIDESPREAD ENOUGH TONIGHT TO WARRANT A
WATCH. BY MIDNIGHT...THE THREAT WILL LIKELY HAVE SHIFTED INTO
EASTERN IOWA...WITH LINGERING SHOWERS AND ISOLATED THUNDER MAINLY
NORTH AFTER MIDNIGHT.
THE NEXT SYSTEM IS STILL ON TARGET FOR SAT NITE/SUN WITH A SIMILAR
SFC LOW PROGGED TO MOVE THROUGH IOWA. ALL MODES OF SEVERE WEATHER
WILL LIKELY BE IN PLAY...INCLUDING HEAVY RAIN AND FLASH FLOODING.
LOOKING AHEAD...UPPER RIDGING WILL BUILD IN MONDAY INTO TUESDAY.
THERE IS SOME MODEL UNCERTAINTY HAS TO HOW FAST THE RIDGE WILL PUSH
INTO THE EASTERN CONUS. CURRENT FORECAST HAS SHOWER AND
THUNDERSTORM CHANCES FROM TUES NITE THRU THURSDAY. NORMALLY...I
DON/T PREFER TO HAVE SO MANY WET PERIODS IN THE EXTENDED...BUT WILL
LEAVE THE FORECAST ALONE FOR NOW. THE GFS IS INDICATING WAA STORMS
LATE TUESDAY INTO WEDNESDAY MORNING...THEN A STRONG SYSTEM THROUGH
THE REGION THURSDAY AND THURSDAY NIGHT. TEMPS SHOULD MODERATE
THROUGH THE PERIOD...WITH HIGHS PUSHING 70 CENTRAL AND SOUTH BY
THURSDAY.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH ALONG AND SOUTH OF
STATE HIGHWAY 30 AND ALONG AND WEST OF INTERSTATE 35 UNTIL 04Z.
&&
KINNEY
Hazardous weather outlook, Mar 30, 2:44 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
244 PM CST THU MAR 30 2006
IAZ044>047-057>060-070>073-081>083-092>094-311200-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
244 PM CST THU MAR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERAL ROUNDS OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING. INITIALLY LARGE HAIL WILL BE THE MAIN THREAT...HOWEVER
AFTER 5 PM...ALL TYPES OF SEVERE WEATHER WILL BE POSSIBLE
INCLUDING LARGE HAIL...DAMAGING WINDS AND SOME TORNADOES. THIS
THREAT WILL CONTINUE THROUGH 10 PM AS A LINE OF STORMS MOVES
QUICKLY ACROSS CENTRAL IOWA. INDIVIDUAL STORMS WILL MOVE FROM 45
TO 60 MPH TO THE NORTHEAST DURING THE EVENT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER THREAT OF THUNDERST0RMS EXISTS ON SATURDAY NIGHT INTO
SUNDAY WITH THE POTENTIAL OF HEAVY RAIN AND SOME SEVERE WEATHER.
MORE THUNDERSTORMS ARE FORECAST TUESDAY NIGHT INTO WEDNESDAY WITH
ALTHOUGH THE SEVERE WEATHER THREAT IS NOT KNOWN AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
AN EMERGENCY MANAGEMENT CONFERENCE CALL HAS BEEN SCHEDULED FOR 315
PM THIS AFTERNOON FOR THE SEVERE WEATHER EPISODE. SPOTTER
ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND EVENING WITH EARLY
DEPLOYMENT NECESSARY DUE TO THE FAST MOVING NATURE OF THE STORMS.
IAZ004>007-015>017-023>028-033>039-048>050-061-062-074-075-
084>086-095>097-311200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-
JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-
APPANOOSE-DAVIS-
244 PM CST THU MAR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL EXPAND ACROSS THE REST OF CENTRAL IOWA LATE
THIS AFTERNOON AND EVENING. SCATTERED SEVERE STORMS ARE EXPECTED
WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. AN ISOLATED
TORNADO IS POSSIBLE LATER THIS EVENING...PRIMARILY SOUTH OF
INTERSTATE 80. THE TIME OF GREATEST THREAT WILL BE FROM 6 TO 11
PM. THESE STORMS WILL BE MOVING VERY QUICKLY NORTHEAST AT 45 TO 60
MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER THREAT OF THUNDERST0RMS EXISTS ON SATURDAY NIGHT INTO SUNDAY
WITH THE POTENTIAL OF HEAVY RAIN AND SOME SEVERE WEATHER. MORE
THUNDERSTORMS ARE FORECAST TUESDAY NIGHT INTO WEDNESDAY WITH
ALTHOUGH THE SEVERE WEATHER THREAT IS NOT KNOWN AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
AN EMERGENCY MANAGEMENT CONFERENCE CALL HAS BEEN SCHEDULED FOR 315
PM THIS AFTERNOON FOR THE SEVERE WEATHER EPISODE. SPOTTER
ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON AND EVENING WITH
EARLY DEPLOYMENT NECESSARY DUE TO THE FAST MOVING NATURE OF THE
STORMS.
Event by event
59 thunderstorm wind, 15 hail, 3 tornado. Local standard time, as filed.
Thunderstorm Wind, Audubon
- When
- March 30, 2:45 PM CST
- Where
- Audubon County, 10 mi NW of Audubon Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.033, -93.617
Hail, Crawford
- When
- March 30, 3:40 PM CST
- Where
- Crawford County, Charter Oak
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.033, -93.617
Thunderstorm Wind, Crawford
- When
- March 30, 4:55 PM CST
- Where
- Crawford County, 8 mi S of Denison
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.917, -93.617
Thunderstorm Wind, Crawford
- When
- March 30, 5:00 PM CST
- Where
- Crawford County, Aspinwall
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.183, -93.600
Thunderstorm Wind, Crawford
- When
- March 30, 5:00 PM CST
- Where
- Crawford County, 5 mi N of Aspinwall
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $30,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.300, -93.650
Thunderstorm Wind, Sac
- When
- March 30, 5:15 PM CST
- Where
- Sac County, Lake View
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.967, -93.950
Thunderstorm Wind, Sac
- When
- March 30, 5:15 PM CST
- Where
- Sac County, 5 mi E of Odebolt
- Measured
- 85 kt (98 mph) estimated gust
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.017, -93.450
Thunderstorm Wind, Carroll
- When
- March 30, 5:15 PM CST
- Where
- Carroll County, 2 mi SSW of Manning
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.150, -93.567
Thunderstorm Wind, Cass
- When
- March 30, 5:20 PM CST
- Where
- Cass County, Massena
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.183, -93.600
Thunderstorm Wind, Adams
- When
- March 30, 5:20 PM CST
- Where
- Adams County, 11 mi N of Corning
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.083, -93.817
Thunderstorm Wind, Taylor
- When
- March 30, 5:22 PM CST
- Where
- Taylor County, 4 mi SE of New Market
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.100, -93.617
Thunderstorm Wind, Taylor
- When
- March 30, 5:25 PM CST
- Where
- Taylor County, 1 mi W of Bedford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.650, -93.500
Hail, Warren
- When
- March 30, 5:30 PM CST
- Where
- Warren County, Norwalk
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.767, -93.367
Thunderstorm Wind, Adair
- When
- March 30, 5:30 PM CST
- Where
- Adair County, Fontanelle
- Measured
- 62 kt (71 mph) measured gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.150, -93.117
Hail, Warren
- When
- March 30, 5:31 PM CST
- Where
- Warren County, Norwalk
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.817, -93.367
Hail, Warren
- When
- March 30, 5:33 PM CST
- Where
- Warren County, 3 mi S of Norwalk
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.867, -93.367
Hail, Polk
- When
- March 30, 5:34 PM CST
- Where
- Polk County, Des Moines Arpt
- Measured
- 1.5 in hail
- Property damage
- $50,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.750, -93.367
Thunderstorm Wind, Adair
- When
- March 30, 5:35 PM CST
- Where
- Adair County, 9 mi N of Fontanelle
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.550, -93.050
Hail, Polk
- When
- March 30, 5:36 PM CST
- Where
- Polk County, Des Moines
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.133, -93.133
Hail, Polk
- When
- March 30, 5:37 PM CST
- Where
- Polk County, Des Moines
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.100, -93.133
Hail, Polk
- When
- March 30, 5:38 PM CST
- Where
- Polk County, Des Moines
- Measured
- 1.5 in hail
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.783, -92.783
Hail, Polk
- When
- March 30, 5:38 PM CST
- Where
- Polk County, Des Moines
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 42.817, -92.667
Hail, Polk
- When
- March 30, 5:39 PM CST
- Where
- Polk County, 1 mi S of Des Moines Arpt
- Measured
- 1 in hail
- Property damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.450, -92.767
Thunderstorm Wind, Guthrie
- When
- March 30, 5:40 PM CST
- Where
- Guthrie County, Casey
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.900, -93.750
Hail, Polk
- When
- March 30, 5:41 PM CST
- Where
- Polk County, Altoona
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.033, -93.483
Hail, Polk
- When
- March 30, 5:42 PM CST
- Where
- Polk County, Des Moines
- Measured
- 2 in hail
- Property damage
- $50,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.317, -95.050
Thunderstorm Wind, Calhoun
- When
- March 30, 5:43 PM CST
- Where
- Calhoun County, Rockwell City
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.850, -94.850
Thunderstorm Wind, Adair
- When
- March 30, 5:44 PM CST
- Where
- Adair County, 4 mi E of Adair
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- UNKNOWN
- Coordinates
- 42.367, -93.100
Thunderstorm Wind, Pocahontas
- When
- March 30, 5:45 PM CST
- Where
- Pocahontas County, Laurens
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.683, -94.167
Thunderstorm Wind, Union
- When
- March 30, 5:45 PM CST
- Where
- Union County, Creston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.300, -93.300
Thunderstorm Wind, Dallas
- When
- March 30, 5:52 PM CST
- Where
- Dallas County, Redfield
- Measured
- 66 kt (76 mph) measured gust
- Property damage
- $15,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.800, -95.050
Thunderstorm Wind, Calhoun
- When
- March 30, 5:52 PM CST
- Where
- Calhoun County, Manson
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $40,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.067, -95.600
Thunderstorm Wind, Ringgold
- When
- March 30, 5:55 PM CST
- Where
- Ringgold County, 2 mi W of Mt Ayr
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.900, -95.350
Thunderstorm Wind, Madison
- When
- March 30, 5:56 PM CST
- Where
- Madison County, 7 mi SSW of Earlham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.917, -95.133
Tornado, Union
- When
- March 30, 5:57 PM CST
- Where
- Union County, 3 mi W of Creston
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Property damage
- $40,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.983, -95.133
Tornado touched down briefly west of Creston. Damage was done to an attached two-car breezeway and tore it away from the house. There was little apparent damage to the car inside.
Hail, Polk
- When
- March 30, 6:00 PM CST
- Where
- Polk County, Des Moines
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.317, -95.167
Thunderstorm Wind, Pocahontas
- When
- March 30, 6:00 PM CST
- Where
- Pocahontas County, 2 mi SE of Palmer
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.867, -95.083
Tornado, Union
- When
- March 30, 6:00 PM CST
- Where
- Union County, 4 mi W of Creston Arpt
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.250, -94.783
Brief touchdown in open field.
Tornado, Dallas
- When
- March 30, 6:04 PM CST
- Where
- Dallas County, 1 mi N of De Soto
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.150, -94.733
Brief touchdown in open fields.
Thunderstorm Wind, Dallas
- When
- March 30, 6:07 PM CST
- Where
- Dallas County, Adel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.700, -94.850
Thunderstorm Wind, Webster
- When
- March 30, 6:08 PM CST
- Where
- Webster County, 1 mi SW of Vincent
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.667, -94.733
Thunderstorm Wind, Dallas
- When
- March 30, 6:11 PM CST
- Where
- Dallas County, Minburn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.483, -93.683
Thunderstorm Wind, Polk
- When
- March 30, 6:17 PM CST
- Where
- Polk County, Grimes
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.300, -94.567
Thunderstorm Wind, Boone
- When
- March 30, 6:18 PM CST
- Where
- Boone County, 5 mi WSW of Boone
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.483, -93.683
Thunderstorm Wind, Boone
- When
- March 30, 6:20 PM CST
- Where
- Boone County, Pilot Mound
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.433, -93.683
Thunderstorm Wind, Boone
- When
- March 30, 6:20 PM CST
- Where
- Boone County, Madrid
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.533, -93.667
Thunderstorm Wind, Hamilton
- When
- March 30, 6:22 PM CST
- Where
- Hamilton County, 2 mi S of Stratford
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.433, -94.567
Thunderstorm Wind, Boone
- When
- March 30, 6:26 PM CST
- Where
- Boone County, Luther
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.600, -93.617
Thunderstorm Wind, Dallas
- When
- March 30, 6:27 PM CST
- Where
- Dallas County, 10 mi W of Dallas Center
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.600, -93.617
Thunderstorm Wind, Story
- When
- March 30, 6:30 PM CST
- Where
- Story County, 1 mi W of Ames
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.600, -93.617
Thunderstorm Wind, Polk
- When
- March 30, 6:30 PM CST
- Where
- Polk County, Ankeny
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.600, -93.617
Thunderstorm Wind, Story
- When
- March 30, 6:30 PM CST
- Where
- Story County, Ames
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.517, -93.667
Thunderstorm Wind, Story
- When
- March 30, 6:34 PM CST
- Where
- Story County, Ames
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.517, -94.533
Thunderstorm Wind, Story
- When
- March 30, 6:35 PM CST
- Where
- Story County, 1 mi N of Huxley
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.650, -93.467
Thunderstorm Wind, Story
- When
- March 30, 6:38 PM CST
- Where
- Story County, Story City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.600, -93.617
Thunderstorm Wind, Hamilton
- When
- March 30, 6:39 PM CST
- Where
- Hamilton County, Jewell
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.400, -94.633
Thunderstorm Wind, Story
- When
- March 30, 6:39 PM CST
- Where
- Story County, Nevada
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.500, -94.567
Thunderstorm Wind, Story
- When
- March 30, 6:39 PM CST
- Where
- Story County, 4 mi WSW of Roland
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.067, -94.367
Thunderstorm Wind, Story
- When
- March 30, 6:40 PM CST
- Where
- Story County, Story City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.583, -94.200
Thunderstorm Wind, Hancock
- When
- March 30, 6:45 PM CST
- Where
- Hancock County, 1 mi S of Britt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.533, -94.533
Thunderstorm Wind, Story
- When
- March 30, 6:46 PM CST
- Where
- Story County, 5 mi N of Ames
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.717, -94.267
Thunderstorm Wind, Wright
- When
- March 30, 7:00 PM CST
- Where
- Wright County, Dows
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.400, -94.183
Thunderstorm Wind, Hardin
- When
- March 30, 7:07 PM CST
- Where
- Hardin County, Eldora
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.033, -93.633
Thunderstorm Wind, Franklin
- When
- March 30, 7:08 PM CST
- Where
- Franklin County, Latimer
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.067, -94.417
Thunderstorm Wind, Marshall
- When
- March 30, 7:10 PM CST
- Where
- Marshall County, 3 mi NE of Clemons
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.600, -93.617
Thunderstorm Wind, Hardin
- When
- March 30, 7:12 PM CST
- Where
- Hardin County, Hubbard
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.733, -93.617
Thunderstorm Wind, Franklin
- When
- March 30, 7:13 PM CST
- Where
- Franklin County, 3 mi N of Latimer
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.617, -94.567
Thunderstorm Wind, Franklin
- When
- March 30, 7:14 PM CST
- Where
- Franklin County, 7 mi N of Latimer
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.017, -94.450
Thunderstorm Wind, Franklin
- When
- March 30, 7:18 PM CST
- Where
- Franklin County, 1 mi S of Latimer
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.550, -94.017
Thunderstorm Wind, Hardin
- When
- March 30, 7:21 PM CST
- Where
- Hardin County, Ackley
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.617, -94.017
Thunderstorm Wind, Cerro Gordo
- When
- March 30, 7:38 PM CST
- Where
- Cerro Gordo County, 4 mi ESE of Mason City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.583, -94.033
Thunderstorm Wind, Cerro Gordo
- When
- March 30, 7:40 PM CST
- Where
- Cerro Gordo County, 5 mi SE of Mason City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.767, -94.033
Thunderstorm Wind, Butler
- When
- March 30, 7:40 PM CST
- Where
- Butler County, 2 mi N of Allison
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.683, -93.800
Thunderstorm Wind, Butler
- When
- March 30, 7:40 PM CST
- Where
- Butler County, 2 mi N of Clarksville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -93.967
Thunderstorm Wind, Grundy
- When
- March 30, 7:45 PM CST
- Where
- Grundy County, 6 mi N of Grundy Center
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.167, -94.017
Hail, Decatur
- When
- March 30, 8:55 PM CST
- Where
- Decatur County, 3 mi NE of Van Wert
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.883, -93.850
Hail, Lucas
- When
- March 30, 9:18 PM CST
- Where
- Lucas County, 1 mi W of Lucas
- Measured
- 1.5 in hail
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.233, -93.933
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Missouri, March 30, 20061 death · $450,000 · F1 · 2 events
- Tornado and Hail in Missouri, March 30, 20068 injured · $800,000 · F2 · 3 events
- Tornadoes and Hail in Kansas, March 30, 20062 injured · $1.2 million · F2 · 39 events
- Tornadoes and Hail in Kansas, March 30, 2006$425,000 · F1 · 40 events
- Hail and Damaging Winds in Nebraska, March 30, 2006$510,000 · 1.5 in hail · 22 events
- Wildfire in Kansas, March 30, 2006$1.1 million · 1 event
- Tornado and Hail in Oklahoma, March 30, 2006$70,000 · F0 · 50 events
- Wildfire in Texas, March 30, 2006$590,000 · 1 event
- Damaging Wind in Nebraska, March 30, 20061 injured · $164,000 · 55 kt wind · 1 event
- Tornado and Damaging Winds in Iowa, March 30, 2006$150,000 · F0 · 4 events
- Tornadoes and Flash Flood in Texas, March 30 to 31, 2006$60,000 · F0 · 21 events
- Damaging Wind in Nebraska, March 30, 2006$125,000 · 57 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496058, 5496059, 5496060, 5496061, 5496062, 5494814, 5496063, 5496064, 5496065, 5496066, 5496067, 5496068, 5496069, 5496070, 5496071, 5496072, 5496073, 5496074, 5496075, 5496076, 5496077, 5496078, 5496079, 5496080, 5496081, 5496082, 5496083, 5496084, 5494815, 5496085, 5494684, 5494685, 5494686, 5494687, 5494688, 5494689, 5494690, 5494691, 5494692, 5494693, and more.